Alert archive / Maine / Storm Warnings in 2024

Storm Warning 2, NWS Gray, ME

January 12, 2024

NWS Gray, ME issued this storm warning at Jan 12, 2024, 3:31 AM EST. It took effect at Jan 13, 2024, 3:00 AM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 12, 2024, 3:31 AM EST (08:31 UTC)
In effect from
Jan 13, 2024, 3:00 AM EST
Expired
Jan 13, 2024, 3:35 PM EST
In force
13 hr
Issued by
NWS Gray, ME

The text

As transmitted.

986 
WHUS71 KGYX 120831
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
331 AM EST Fri Jan 12 2024

ANZ154-122245-
/O.CAN.KGYX.SC.Y.0003.000000T0000Z-240112T1200Z/
/O.UPG.KGYX.SR.A.0002.240113T0900Z-240113T2200Z/
/O.NEW.KGYX.SR.W.0002.240113T0800Z-240113T1700Z/
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
331 AM EST Fri Jan 12 2024

...STORM WARNING IN EFFECT FROM 3 AM TO NOON EST SATURDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Southeast winds 30 to 40 kt with gusts up to 55 kt and 
  seas 8 to 13 ft expected.

* WHERE...Coastal Waters from Cape Elizabeth, ME to Merrimack 
  River, MA out 25 NM.

* WHEN...From 3 AM to noon EST Saturday.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ150-152-122245-
/O.CAN.KGYX.SC.Y.0003.000000T0000Z-240112T1200Z/
/O.UPG.KGYX.SR.A.0002.240113T0900Z-240113T2200Z/
/O.NEW.KGYX.SR.W.0002.240113T0800Z-240113T2100Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
331 AM EST Fri Jan 12 2024

...STORM WARNING IN EFFECT FROM 3 AM TO 4 PM EST SATURDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Southeast winds 30 to 40 kt with gusts up to 60 kt and 
  seas 10 to 15 ft expected.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM and Coastal Waters from Port Clyde, ME to Cape 
  Elizabeth, ME out 25 NM.

* WHEN...From 3 AM to 4 PM EST Saturday.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ153-122245-
/O.UPG.KGYX.SR.A.0002.240113T0900Z-240113T2200Z/
/O.NEW.KGYX.SR.W.0002.240113T0800Z-240113T1700Z/
Casco Bay-
331 AM EST Fri Jan 12 2024

...STORM WARNING IN EFFECT FROM 3 AM TO NOON EST SATURDAY...

* WHAT...East winds 30 to 40 kt with gusts up to 50 kt and seas 
  6 to 9 ft expected.

* WHERE...Casco Bay.

* WHEN...From 3 AM to noon EST Saturday.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ151-122245-
/O.UPG.KGYX.SR.A.0002.240113T0900Z-240113T2200Z/
/O.NEW.KGYX.SR.W.0002.240113T0800Z-240113T2100Z/
Penobscot Bay-
331 AM EST Fri Jan 12 2024

...STORM WARNING IN EFFECT FROM 3 AM TO 4 PM EST SATURDAY...

* WHAT...Southeast winds 25 to 35 kt with gusts up to 50 kt and 
  seas 7 to 10 ft expected.

* WHERE...Penobscot Bay.

* WHEN...From 3 AM to 4 PM EST Saturday.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$
4 follow-up statements
749 
WHUS71 KGYX 122238
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
538 PM EST Fri Jan 12 2024

ANZ153-154-131245-
/O.CON.KGYX.SR.W.0002.240113T0800Z-240113T1700Z/
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
538 PM EST Fri Jan 12 2024

...STORM WARNING REMAINS IN EFFECT FROM 3 AM TO NOON EST
SATURDAY...

* WHAT...East winds 30 to 40 kt with gusts up to 50 kt and seas 
  6 to 9 ft expected.

* WHERE...Casco Bay.

* WHEN...From 3 AM to noon EST Saturday.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ150>152-131245-
/O.CON.KGYX.SR.W.0002.240113T0800Z-240113T2100Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
538 PM EST Fri Jan 12 2024

...STORM WARNING REMAINS IN EFFECT FROM 3 AM TO 4 PM EST
SATURDAY...

* WHAT...Southeast winds 30 to 40 kt with gusts up to 60 kt and 
  seas 10 to 15 ft expected, except 4 to 7 feet in Penobscot Bay.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM and Coastal Waters from Port Clyde, ME to Cape 
  Elizabeth, ME out 25 NM.

* WHEN...From 3 AM to 4 PM EST Saturday.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$
691 
WHUS71 KGYX 130807
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
307 AM EST Sat Jan 13 2024

ANZ153-154-131700-
/O.CON.KGYX.SR.W.0002.000000T0000Z-240113T1700Z/
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
307 AM EST Sat Jan 13 2024

...STORM WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WHAT...Southeast winds 35 to 45 kt with gusts up to 60 kt and 
  seas 12 to 17 ft.

* WHERE...Casco Bay and Coastal Waters from Cape Elizabeth, ME 
  to Merrimack River, MA out 25 NM.

* WHEN...Until noon EST today.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ150>152-132100-
/O.CON.KGYX.SR.W.0002.000000T0000Z-240113T2100Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
307 AM EST Sat Jan 13 2024

...STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Southeast winds 35 to 45 kt with gusts up to 60 kt and 
  seas 13 to 18 ft.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM, Penobscot Bay and Coastal Waters from Port Clyde, 
  ME to Cape Elizabeth, ME out 25 NM.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$
779 
WHUS71 KGYX 131658
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
1158 AM EST Sat Jan 13 2024

ANZ153-154-132100-
/O.EXT.KGYX.SR.W.0002.000000T0000Z-240113T2100Z/
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
1158 AM EST Sat Jan 13 2024

...STORM WARNING NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* WHAT...South winds 25 to 35 kt with gusts up to 55 kt and seas 
  11 to 16 ft.

* WHERE...Casco Bay and Coastal Waters from Cape Elizabeth, ME 
  to Merrimack River, MA out 25 NM.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ150>152-132100-
/O.CON.KGYX.SR.W.0002.000000T0000Z-240113T2100Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
1158 AM EST Sat Jan 13 2024

...STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Southeast winds 35 to 45 kt with gusts up to 60 kt and 
  seas 13 to 18 ft.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM, Penobscot Bay and Coastal Waters from Port Clyde, 
  ME to Cape Elizabeth, ME out 25 NM.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$
454 
WHUS71 KGYX 132035
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
335 PM EST Sat Jan 13 2024

ANZ150-152-154-141430-
/O.CAN.KGYX.SR.W.0002.000000T0000Z-240113T2100Z/
/O.NEW.KGYX.GL.W.0003.240113T2035Z-240114T2100Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
335 PM EST Sat Jan 13 2024

...GALE WARNING IN EFFECT UNTIL 4 PM EST SUNDAY...
...STORM WARNING IS CANCELLED...

* WHAT...Southwest winds 20 to 30 kt with gusts up to 45 kt and 
  seas 12 to 17 ft.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM, Coastal Waters from Port Clyde, ME to Cape 
  Elizabeth, ME out 25 NM and Coastal Waters from Cape 
  Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...Until 4 PM EST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ151-141430-
/O.CAN.KGYX.SR.W.0002.000000T0000Z-240113T2100Z/
/O.NEW.KGYX.GL.W.0003.240113T2035Z-240114T1500Z/
Penobscot Bay-
335 PM EST Sat Jan 13 2024

...GALE WARNING IN EFFECT UNTIL 10 AM EST SUNDAY...
...STORM WARNING IS CANCELLED...

* WHAT...Southwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 6 to 11 ft.

* WHERE...Penobscot Bay.

* WHEN...Until 10 AM EST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ153-141430-
/O.CAN.KGYX.SR.W.0002.000000T0000Z-240113T2100Z/
/O.NEW.KGYX.SC.Y.0004.240113T2035Z-240114T2100Z/
Casco Bay-
335 PM EST Sat Jan 13 2024

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST SUNDAY...
...STORM WARNING IS CANCELLED...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 5 to 10 ft.

* WHERE...Casco Bay.

* WHEN...Until 4 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this storm warning went out at Jan 11, 11:28 PM EST, 4 hours 3 minutes earlier.

Area forecast discussion, Jan 11, 11:28 PM EST, 4 hours 3 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Gray ME
1128 PM EST Thu Jan 11 2024

.SYNOPSIS...
A very active weather pattern will continue over the next
several days with multiple storm threats. Relatively quiet
weather returns today into Friday other than some mountains
snows through tonight. Another storm system crosses the region
this weekend with coastal flooding, high winds, accumulating
snow, and heavy rain all possible. Colder weather returns Sunday
along with very breezy conditions, and the colder weather
continues into early next week with another storm possible by
Tuesday into Wednesday of next week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Update...Minor changes to reflect latest observational trends.

Previous discussion...The weak wave moving across the far N
tonight is starting to produce some flurries/SHSN across the
mtns late today, and these should continue into this evening,
perhaps peaking early this evening. Some pots in the mtns could
see a coasting of snow this evening, also could see a few
isolate SHSN/flurries move E of the mtns toward the Capital
Region and the lower Penobscot valley. Clouds and a decent
boundary layer flow should limit rad cooling to some degree,
although some southern areas could clear a few hours before
sunrise and may see some late night temp drop offs there. Lows
will range front the teens in the N, to the the mid to upper 20s
in the S.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY/...
Sfc ridge crosses the CWA on Friday, so the day should be
mainly sunny thru early to mid afternoon before cirrus and mid
clouds begin moving in from the W in advance of the next system.
Generally light winds will prevent full mixing , but highs
should still make it to 25-30 in the mtns and in the mid 30 to
low 40s in the srn half of the CWA.

Arrival of our next weather system of impact will be Friday
night and for the most part any precip will move in around or
after midnight. Some early clear skies could cause temps to
radiate a bit during the early evening as the highs shifts east,
but lows in maybe all but the far NE zones will occur before
midnight, as SE flow from the next system begins to increase.
And evening lows will range from 10-20 in the N, and the mid 20s
to around 30 in the S. Precipitation will likely start as a mix
of snow and rain in srn NH and on the ME coast from Casco Bay
S., with no snow accums here. A short period of of snow is
expected from those areas just inland from the coast and the
mid-coast, with very light accums possible, but all these areas
will change to RA before sunrise Sat. This system will be very
similar to our last system, at least as far as p-type goes and
gusty winds, but it is not as amplified as the previous and
faster moving, and will have mostly lower impacts. The only
possible major impact will be coastal flooding, which is
detailed in that section below.

Early morning Saturday will see the winds increase from the Se
again, although the winds will likely not be as strong as the
inversion over land is less favorable for full mixing of a 50-60
kt jet at about 2000 ft. The main areas of concern will be those
areas right on the coast more exposed to the SE winds coming
onshore from the waters. Otherwise inland areas expecting wind
gusts more in the 30-mph range on Saturday, with some possible
damaging gusts in those SE downslope areas /same as with Wed
storm/. QPF will also lighter coming around an inch or lower in
most areas with maybe up to an inch and a third in some of the
SE upslope areas, and the rivers should be able to handle this.
There still could be some spotty areas where poor drainage
flooding occurs, but again nothing like it was on Wed. Precip
will wind down from SW-NE during the afternoon, with some sun
possible in the S by late in the day. In the foothills and areas
just S of the mountains could see several inches and perhaps
advisory snows in some spots before the snow change to rain
during Sat morning. The mountains will once again see the most
snow with 6-12 inches possible. Highs range from the mid 30s in
the mtns to the mid 40s and the low 50s in the S.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Negatively tilted 500-mb trough and associated surface low will
continue lifting north of the area into Saturday night while
the primary upper low becomes centered near James Bay. A dry
slot working into the area behind the trough axis should quickly
bring any lingering precip to an end while also clearing out
cloud cover south of the mountains through the night. As per
usual though, more clouds and snow showers will hang on in the
mountains. It will also be on the breezy side with winds gusts
potentially reaching 25 to 30 mph range.

The pressure gradient remains tight through Sunday, and we'll
be also be well mixed. Based on forecast soundings, gusts of 35
to 45 look like a decent bet at this point, and some areas may
end up needing a wind advisory if these trends hold and
confidence increases enough. These winds will also keep wind
chills in the teens for most of the area through the day. In
addition to this, another sharp shortwave trough stemming from
the main upper low is expected to cross through in the
afternoon. We'll have favorable steep low-level lapse and a low
amount of instability, and with the lift from the trough, I
think there will be some snow showers develop in the morning
and afternoon, perhaps a few snow squalls as well. The limiting
factor may be the amount of available moisture.

What develops will wane later in the day as the sun goes down
and the trough axis passes, but upsloping will prolong snow
showers in the mountains, perhaps into Monday. Winds stay
pretty breezy Sunday night with winds chills falling into the
single digits for most, possibly below zero across the north.

Weak high pressure builds in for Monday, offering dry but cool
and still somewhat breezy weather. After that, global models are
still advertising a coastal low in the Tuesday-Wednesday
timeframe. Latest 12Z GFS from today has the upper trough taking
on a negative tilt as it approaches the East Coast with the
surface low crossing Cape Cod and the Gulf of Maine (which would
be a mostly snow event and more QPF). The ECWMF has a less
amplified wave, is a little slower in the progression and also
farther to the south and east, which would mean less
precip...and the latest 12Z ECWMF misses New England almost
completely. There is still plenty of spread in the ensemble
guidance although there does appear to be more of a signal in
the farther south and east/less precip scenario. Still I'm not
too invested in either solution at this point as this is getting
into days 6-7, but it's something to watch in the coming days.
For now the NBM PoPs are a good compromise with the higher of
the PoPs being toward the coast. Behind this system, conditions
do look dry for next Thursday.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
Short Term...MVFR like tonight at KHIE and perhaps some brief
IFR in SHSN this evening, but KHIE should improve to VFR during
Fri morning. Otherwise VFR expected into Fri evening. Conds
deteriorate after midnight o IFR in RA/SN and low cigs, and
should stay there through midday Sat, with some improvement in S
NH zones. Strong wind gusts of 25-35 kts possible during the day
Sat.

Long Term...Starting Saturday evening/00Z Sunday.
Precipitation, mainly in the form of rain, will be in the
process of winding down but still may be ongoing across the
Maine terminals through Saturday evening. These terminals could
still see MVFR to IFR cigs/vsby, but after that conditions will
improve quickly to VFR Saturday night as drier air enters the
region after the exiting low pressure. As is usually the case,
the exception may be lingering snow showers and MVFR ceilings at
HIE and possible LEB through Sunday. Sunday could also be quite
breezy with gusts to around 30 kt. Mainly VFR for Monday before
another system approaches Tues-Wed, bringing the potential for
more precipitation and flight restrictions.

&&

.MARINE...
Short Term...Winds seas continue to diminish overnight. Gales
are likely late Fri night into Sat with SE Storms possible Sat
morning outside the bays.

Long Term...The pressure gradient will remain tight Saturday
night into Sunday with the possibility of W/WSW Gales continuing
across the outer waters and bays. Conditions improve on Monday
but still could be above SCA levels through the day. There isn't
much of a break after that as another coastal low is advertised
Tues-Weds of next week. The track is of low confidence at this
time, but another period of increased winds and seas is
certainly possible.

&&

.HYDROLOGY...
No flood watches yet for Saturday system as we're looking at
basin average rainfall of around 1 inch, with localized amounts
around 2 inches possible. This will likely cause poor drainage
and urban flooding, but given the speed of the system,
significant problems seem unlikely. However, will continue to
monitor.

&&

.TIDES/COASTAL FLOODING...
Recent deterministic and ensemble storm surge guidance
continues to indicate the potential for dangerous coastal
flooding on Saturday given a similar /albeit weaker/ storm
system to that on Wednesday occurring at a time of higher
astronomical tides. Current storm surge forecasts reach 2.5 to
3.5 feet a few hours ahead of high tide around noon on Saturday.
This timing is very similar to what occurred Wednesday which
increases confidence in the event. These surge values would put
many of our tidal locations into Moderate to Major flood stage.
Have edged the forecast up a few inches today based on the
latest guidance consensus. Clearly...even very small changes in
the surge timing/magnitude will result in significant changes to
expected impacts along the coast.

Wave heights of 13-17 feet will be less than on Wednesday...but
still substantial. These waves...combined with already
compromised dune structures will result in significant beach
erosion and potential infrastructure damage.

Current watches will remain unchanged as we refine the tidal
forecasts. Please check back to later forecasts on this
potentially dangerous situation.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...High Wind Watch from late Friday night through Saturday
     afternoon for MEZ023>028.
     Coastal Flood Watch from Saturday morning through Saturday
     afternoon for MEZ023>028.
NH...High Wind Watch from late Friday night through Saturday
     afternoon for NHZ014.
     Coastal Flood Watch from Saturday morning through Saturday
     afternoon for NHZ014.
MARINE...Small Craft Advisory until 7 AM EST Friday for ANZ150-152-154.
     Storm Watch from late Friday night through Saturday afternoon
     for ANZ150>154.

&&

NEAR TERM...Legro
Hazardous weather outlook, Jan 11, 3:08 PM EST, 12 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
308 PM EST Thu Jan 11 2024

MEZ023>028-NHZ014-122015-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Coastal Rockingham-
308 PM EST Thu Jan 11 2024

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON...
...COASTAL FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON...

This Hazardous Weather Outlook is for south central Maine,
southwest Maine and southern New Hampshire.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Watch.
   Coastal Flood Watch.

Periods of heavy rain are also possible into Saturday and could
result in poor drainage flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ018>022-NHZ007-008-010>013-015-122015-
Interior York-Central Interior Cumberland-Androscoggin-Kennebec-
Interior Waldo-Sullivan-Merrimack-Strafford-Cheshire-
Eastern Hillsborough-Interior Rockingham-
Western And Central Hillsborough-
308 PM EST Thu Jan 11 2024

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, New Hampshire, central New Hampshire and southern
New Hampshire.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A period of heavy rain may bring urban and poor drainage flooding
Saturday along with a period of gusty winds. The rain will likely
start as snow, with up to a few inches inches possible in the north.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ007>009-012>014-033-NHZ004>006-009-122015-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior Cumberland Highlands-
Northern Carroll-Southern Grafton-Southern Carroll-Belknap-
308 PM EST Thu Jan 11 2024

This Hazardous Weather Outlook is for south central Maine, west
central Maine, western Maine, central New Hampshire and northern
New Hampshire.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A period of heavy wet snow possibly changing to rain is likely late
Friday night and Saturday. Several inches of snow will be possible.
Also, wind gusts up to 50 MPH will be possible on the western slopes
of the White Mountains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NHZ001>003-122015-
Northern Coos-Southern Coos-Northern Grafton-
308 PM EST Thu Jan 11 2024

This Hazardous Weather Outlook is for northern New Hampshire.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A period of heavy wet snow possibly changing to rain is likely late
Friday night and Saturday. Several inches of snow will be possible.
Also, wind gusts up to 50 MPH will be possible on the western slopes
of the White Mountains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-122015-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
308 PM EST Thu Jan 11 2024

...STORM WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
AFTERNOON...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 3:21 AM ESTHigh Wind WarningGYXKnox, Waldo37 hr
Jan 12, 3:21 AM ESTWind AdvisoryGYXCumberland, Lincoln, Sagadahoc, York37 hr
Jan 12, 3:55 AM ESTWinter Weather AdvisoryGYXAndroscoggin, Cumberland, Franklin, Kennebec, Oxford, Somerset and 1 more39 hr
Jan 12, 4:06 AM ESTCoastal Flood WarningGYXCumberland, Knox, Lincoln, Sagadahoc, Waldo, York35 hr
Jan 12, 11:59 AM ESTRiver Flood WarningGYXBelknap, Merrimack56 hr

Nearby

Storm Warnings in Maine, 2024Every storm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.